Hi all. Interested to know if anyone has other symptoms other than Balance with head ache. I have been climbing walls lately and could scream much of the time with constant music, song, choirs, big military band. Its worse when there are other sounds in or outside the house, like tv, radio, heating, shower, car etc. Some tunes I know, others tune, I havent a clue where they come from. Sometime i can have tunes, music layered upon each plus the tinnitus. Yes, naturally this is driving me crazy.
- Heat. I get hot very quickly and always hotter than most
, only since VM. Anyone else?
- Memory. I forget many, many things even books Ive read or tv series and have to re read or re-watch. Its the new memories that Ive lost, I find very annoying and frustrating. I used to have an excellent memory. My Nurologist says that my memory will come back slowly. MRI prove My memory is intact…anyone else?
3). Energy output is so very low. I try to keep healthy by walking the dog early in the morning. I do a minimum amount of Yoga daily. Im not over weight and watch carefully what I eat. But life is being sucked out of me and all I really want to do is sit or lay down…anyone else?
4)Im one of those people that does not have migraine but a pain in the back of the neck that travels to the front. This happens about once a week. Yes had a MRI and Thyroid test. Nothing showed up.
- whenever I bend over or stand from a sitting position, I get a head rush and takes ages to get going.
If anyone has any if these symptoms or other symptoms with there VM I would truly love to hear from you.
Apart from the Music in the head which started in June this year, all the other symptoms Ive had for 8 yrs. its wearing thin now.
Yes indeed most plp get many different symptoms with MAV, and everybody’s a bit different. I’ve had light, sound and smell sensitivity, nausea, diarrhoeia, tinnitus, rear and temple and ear pressure, true rotary vertigo, 25/7 dizziness, visual vertigo, weak knees and occasionally a weak ankle to list but a few. I’ve never heard music, just tissing and occasionally a loud fog horn sound. Some people hear clicking like a phone receiver being replaced. I wouldn’t imagine hearing music is typical MAV but someone else may say otherwise.
To yr specific points:
Heat: From memory you take Amitriptyline, yes? Ami. Is a highly anticholinergic drug and can cause hot flushes/flashes and so on. Anxiety can also cause one to feel hot.Or maybe you’ve menopausal maybe.
Memory: wasn’t aware ‘memory’ visible on MRI. All drugs can affect the brain so maybe.
Energy output: again, probably the Amitriptyline although many find fatigue is a MAV symptom. Your brain has to find new ways to kerp you balanced and maybe finds that tiring.
The head pain: that is most probably the migraine headache. They come in all manner of disguises. MAV affects your balance. Yr balance is controlled by yr cerebellum which is back of your head. Your neck gets stiff because your balance is affected,
Head rush on standing: not really sure what you mean. Sorry. Feel dizzy? Coukd be blood pressure or just the MAV. Best to avoid too much forward bending when acute and sit/rise slowly.
All manner of queer sensations can occur with MAV. Irritating but totally benign mostly. Re-reading this sounds I’m knocking Ami. Far from it. All drugs cause side effects, so don’t think I’m advocating you change. Drug treatment’s a matter of swings and roundabouts. Helen
Yeah, I get that. Could be blood pressure, but my blood pressure is quite normal. So my theory is that its VM related. I think the blood vessels are in a constricted state as part of the migraine and this causes insufficient blood flow to the head at times. At times I had to quickly drop to the floor to avoid feinting. As I am getting much better, I have less and less of these.
I’ve definitely had poor memory and super low energy, its getting better though now that I’m recovering.
As for the music you are hearing, I haven’t heard that being a VM symptom. I have heard of that for other conditions, but can’t recall what those conditions were. Sounds really difficult, much worse than basic tinnitus, sorry to hear you are struggling so much. What did your Neurologist say about the music?
get checked for POTS and rule it out as well. I know quite a few folks who have POTS and VM.
Thank you for your comment on Head Rush. Until today, I had never heard of POTS. I shall mention this to my GP next week. I do have meds for Blood pressure and tested once a yr. All my symptoms including double vision started 8 yrs ago, except for the music which started at the start of the Heat Wave in June this yr.
The Nurologist said that all my sypmtoms should slowly reduce or go completely with med. if they havent then he would look into it further.
The thing thats saved me from ending it all, is meditation between 10 and 15 mins a day. I downloaded an app called CALM and it works for me and instantly takes the edge off of dispair and also helps me to sleep.
Hi Ander, its encouraging to know that you are recovering from both Memory and the Head Rush. Theres hope which brought on a smile today.
I definately will get checked for POTS. Your theory on restricked blood vessels makes a whole lot of good sence. Its silly but I get this just from sitting in a straight back armchair.
The Nurologist said he expects all symptons to go but if any are remaining following full recovery, he will look into it further then. Thank you.
Hi, yes you are right, I do take Amitriptyline but didnt start til last month, so still on low dose 15mg atm to slowly increase to 30 mg eventually. All my symptoms comes prior to meds.
I found your read amazing at how diverse and complex this condition is with everyone. But then we are talking about the brain and as you say everyone is different. I wonder if there is a common factor between us all! I know I get eye strain if I watch too much TV, computer, ipad. But them I have double vision which again started with MV anout 6 yrs ago. Also 8 yrs ago I was in a bad place mentally and have wondered if anxiety was my source!
Interested to know when MV was first realised. My Nurologist said it was first recognised in 1995. Does anyone know?
I think you’ll find the common factor is ‘hidden’ in the website’s title. ‘Vertigo - Somethin everyone of us seems to have had sometime, although some’s ‘vertigo’ may actually translate more to ‘dizziness’. But whichever, that’s what brought us all here in first place. Helen
Hi. How are doing. Have you made progress with yout MAV? Contacting now because I read a comment on here recently by somebody that reminded me of your comment:
I read in their post that this could be a drug side effect. Helen.
Hi, thats nice of you to contact me. Although early days, I can say that I have made good progress, especially with the Balance at least 50% improved. Im on the full amount of Ami 30mg per night and it suits me well. Also the pain in my neck only occurs when Im a passenger in any car. The horrendous music, choral singing, big base militery drums, choirs of all types in my head are very much improved with just screeching tinnitus mostly at night. This is byfar better than what it was.
The body heat and near feinting head rushes have not improved but the doctor is checking this out independently as possibly a blood deficiency. Inwardly I feel a far calmer person, panic attacks have gone but still sensitive to light and sound. I shall stay on Ami for as long as it takes. Its good after 8 longs years to know that my life as I remember it, is returning. However I do have to be careful with caffeine or listening to other peoples problems, as this will spark the balance to up its game. Equally, if I talk about myself the balance will let me know its still there.
I do find the weekly emails warming to know other peoples journeys are similar if not worse. Its a terribly horrible thing to live with.
So pleased you are now feeling able to be so positive. Sure this comment you’ve made will help others on a difficult journey. Thanks. Helen